Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
155 Doctors are Online

Have diabetes. Taking Giffi but feeling weakness and low sugar problem. Please advise

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
My Nmae is XXXXXXX
i am having Diabetics for last 5 years
intialily i was having gemer 500mg medicine for 2 years & later 3 years Glycipage 500mg mrning & evening till july 2012
since my sugar level ws coming low , i consulted a doctor
& based on his advice stared using Azulix 1mg
from 18 aug
since i was having typhoid giffi ws given from 18 aug 2011
giffi medicine course is over
but i feel weakness & sugar level going down ( mhaving medicine at 8AM morning) by 11 am & after lunch again by 4pm
pl advice
i am taking Plazine 75(Cliopidogral ) also along with Azuluix based on my Doctors advice
Posted Thu, 27 Sep 2012 in Diabetes
 
 
Answered by Dr. Rahul Tawde 2 hours later
Dear XXXXXXX
Azulix is a brand name for glimeperide, a sulfonylurea class of drug. Sulfonylurea class of drugs act by increasing insulin secretion from the pancreas and can be associated with hypoglycemia or low blood glucose values. Infact among all the oral classes of anti diabetic agents, sulfonyl ureas carry the highest risk of hypoglycemia. If you are getting hypoglycemia on 1mg of azulix which is a very small dose, you need to change the medicine to something which carries a lower risk for hypoglycemia.
Now there are two options - first is to take 500mg of glyciphage once daily which shoud not cause hypoglycemia. Glyciphage is a brand name for metformin and metformin is usually not associated with hypoglycemia. 2nd option is to take another class of drugs called DPP-4 inhibitors like sitagliptin or vildagliptin that again are not associated with hypoglycemia. Both the above options are good for you but the 2nd class of drugs are expensive. You can decide between the two and let me know. I can help you further with the dose and prescription.
Get back to me for any pending queries.
Thanks
Shivaprasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor